A Case Report of Steroid Withdrawal Syndrome
0
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
We report a case of steroid withdrawal syndrome in a 74-year-old woman who was suspected of having an occult exogenous Cushing’s syndrome secondary to prolonged traditional complementary medicine use. She presented with non-specific symptoms of lethargy, malaise, and poor oral intake with weight loss for 1 month, and investigations showed suboptimal 9 AM cortisol level. She has responded well to steroid replacement.
Abstract
We report a case of steroid withdrawal syndrome in a 74-year-old woman who was suspected of having an occult exogenous Cushing’s syndrome secondary to prolonged traditional complementary medicine use. She presented with non-specific symptoms of lethargy, malaise, and poor oral intake with weight loss for 1 month, and investigations showed suboptimal 9 AM cortisol level. She has responded well to steroid replacement.
참고문헌 (10)
- Hassan F, "Use of traditional", complimentary medicine(T, Int Med J, pp.2005, 12[DOI]
- Hasan SS, "Use of complementary and alternative medicine among patients with chronic diseases at outpatient clinics", Complement Ther Clin Pract, 15, pp.152~157 (2009)
- Ismail Z, "Usage of traditional medicines among elderly and the prevalence of prednisolone contamination", Malays J Med Sci, 12, pp.50~55 (2005)
- Bhattacharyya A, "Steroid withdrawal syndrome after successful treatment of Cushing’s syndrome : a reminder", Eur J Endocrinol, 153, pp.207~210 (2005)
- Ernst E, "Toxic heavy metals and undeclared drugs in Asian herbal medicines", Trends Pharmacol Sci, 23, pp.136~139 (2002)
- Krapf R, "Development of Cushing’s syndrome after use of a herbal remedy", Lancet, 360, pp.1884~ (2002)
- Oldenburg-Ligtenberg PC, "A woman with Cushing’s syndrome after use of an Indonesian herb : a case report", Neth J Med, 65, pp.150~152 (2007)
- Sazlina S, "Cushing’s syndrome secondary to adulterated complementary and alternative medicine", Malays Fam Physician, 4, pp.94~97 (2009)
- Hopkins RL, "Exogenous Cushing’s syndrome and glucocorticoid withdrawal", Endocrinol Metab Clin North Am, 34, pp.371~384 (2005)
- Iliopoulou A, "How to manage withdrawal of glucocorticoid therapy", Prescriber, 24, pp.23~29 (2013)
